Alert archive / Illinois / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 87, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 17, 1999, 5:25 PM CDT for Clark County, Crawford County, Illinois. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 17, 1999, 5:25 PM CDT (22:25 UTC)
- Expired
- May 17, 1999, 6:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties Clark County, IL, Crawford County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -466 J/kg
- Mixed-layer LCL
- 1464 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 172225 RRA SVRSPI ILC023-033-172300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 525 PM CDT MON MAY 17 1999 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARK COUNTY IN EAST CENTRAL ILLINOIS CRAWFORD COUNTY IN SOUTHEASTERN ILLINOIS * UNTIL 600 PM CDT * AT 523 PM CDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF ROBINSON... MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OBLONG ROBINSON HUTSONVILLE WEST UNION DARWIN MARSHALL AT 520 PM CDT...CRAWFORD COUNTY ESDA REPORTED TREES AND POWER LINES DOWN IN THE HARDINVILLE AREA...6 MILES SOUTH OF ROBINSON. THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE. GET INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. MILLER/BYRD/AUTEN &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 2:40 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, May 17, 2:40 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATE TO PRELIMINARY CCF... NATIONAL WEATHER SERVICE LINCOLN IL 240 PM CDT MON MAY 17 1999 AS OF 18Z...CF EXTENDS FROM NEAR DBQ IN NERN IA TO JUST W OF COLUMBIA MO THEN INTO SWRN MO. SOME TRW ACTIVITY FIRING IN ERN MO...SOUTH OF ST. LOUIS. THIS WILL MAINLY AFFECT OUR SERN COUNTIES WHICH HAS NOT HAD MUCH IN THE WAY OF PCPN IN THE PAST 12 HOURS...SO RATHER UNSTABLE IN THAT AREA. FOR TONIGHT...ETA STILL MODEL OF CHOICE WITH FRONT MOVING THRU PIA AROUND 00Z AND INTO SERN IL AROUND 06Z. AS FOR QPF...FEEL HEAVIEST AMOUNTS WILL FALL IN AREAS THAT HAVE NOT HAD MUCH PCPN...SO RECOMMEND DROPPING FFA FOR WRN SECTIONS. WILL COORDINATE WITH LOT...CLOSER TO ISSUANCE TIME TO SEE IF FFA NEEDS TO CONTINUE. TEMPS WILL BE COOLER TONIGHT...MIDDLE TO UPPER 50S. ON TUESDAY...WITH VORT MAX LINGERING BEHIND SYSTEM...FEEL THAT LOW POPS STILL WARRENTED FOR MORNING HOURS OVER CWA WITH BREAKS IN CLD CVR BY AFTERNOON. FOR HIGH TEMPS...WILL COMPROMISE BETWEEN FAN/FWC AND KEEP CURRENT FORECAST TEMPS...UPPER 60S N TO MIDDLE 70S IN SERN COUNTIES. PRELIMINARY CCF FOR COORDINATION... SPI EB 058/069 049/077 054 68+30 PIA EB 055/068 048/075 053 68+40 DEC EB 058/070 0850/075 052 68+30 CMI EB 060/071 052/074 050 68+30 MTO EB 060/071 052/076 051 68+30 LWV EB 065/074 053/078 052 68+30 BYRD
In the hours before
Special weather statement, May 17, 11:30 AM CDT, 5 hours 55 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-181100- SEVERE WEATHER OUTLOOK FOR CENTRAL AND SOUTHEAST ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1130 AM CDT MON MAY 17 1999 THERE IS A THREAT FOR SEVERE WEATHER IN PARTS OF CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON INTO EARLY TONIGHT. THE RISK FOR SEVERE WEATHER WILL BE ALONG AND EAST OF A LINE FROM CLINTON TO TAYLORVILLE. THIS INCLUDES CHAMPAIGN/URBANA...DANVILLE ...DECATUR...CHARLESTON/MATTOON...PARIS...EFFINGHAM...FLORA... OLNEY AND LAWRENCEVILLE. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE WARM AND HUMID AIR AHEAD OF AN ADVANCING COLD FRONT IN EASTERN MISSOURI THIS AFTERNOON. THESE STORMS ARE FORECAST TO ADVANCE TOWARD PARTS OF CENTRAL AND SOUTHEAST ILLINOIS LATE THIS AFTERNOON AND ESPECIALLY DURING THE EVENING HOURS. THE MAIN THREAT WITH THESE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. REMEMBER THAT SEVERE THUNDERSTORMS ARE ALSO CAPABLE OF RAPIDLY PRODUCING A TORNADO SO BE ALERT. EMERGENCY MANAGEMENT ORGANIZATIONS AND SPOTTER GROUPS SHOULD MONITOR THE LATEST WEATHER STATEMENTS AND FORECASTS AND BE PREPARED FOR ACTIVATION. MILLER
Special weather statement, May 17, 11:30 AM CDT, 5 hours 55 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-181100- SEVERE WEATHER OUTLOOK FOR CENTRAL AND SOUTHEAST ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1130 AM CDT MON MAY 17 1999 THERE IS A THREAT FOR SEVERE WEATHER IN PARTS OF CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON INTO EARLY TONIGHT. THE RISK FOR SEVERE WEATHER WILL BE ALONG AND EAST OF A LINE FROM CLINTON TO TAYLORVILLE. THIS INCLUDES CHAMPAIGN/URBANA...DANVILLE ...DECATUR...CHARLESTON/MATTOON...PARIS...EFFINGHAM...FLORA... OLNEY AND LAWRENCEVILLE. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE WARM AND HUMID AIR AHEAD OF AN ADVANCING COLD FRONT IN EASTERN MISSOURI THIS AFTERNOON. THESE STORMS ARE FORECAST TO ADVANCE TOWARD PARTS OF CENTRAL AND SOUTHEAST ILLINOIS LATE THIS AFTERNOON AND ESPECIALLY DURING THE EVENING HOURS. THE MAIN THREAT WITH THESE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. REMEMBER THAT SEVERE THUNDERSTORMS ARE ALSO CAPABLE OF RAPIDLY PRODUCING A TORNADO SO BE ALERT. EMERGENCY MANAGEMENT ORGANIZATIONS AND SPOTTER GROUPS SHOULD MONITOR THE LATEST WEATHER STATEMENTS AND FORECASTS AND BE PREPARED FOR ACTIVATION. MILLER
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 8:02 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason | 43 min |
| May 17, 12:34 AM CDT | Severe Thunderstorm Warning | ILX | Stark | 41 min |
| May 17, 12:45 AM CDT | Severe Thunderstorm Warning | ILX | Peoria | 45 min |
| May 17, 1:06 AM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 39 min |
| May 17, 1:15 AM CDT | Severe Thunderstorm Warning | ILX | Woodford | 45 min |
| May 17, 1:29 AM CDT | Severe Thunderstorm Warning | ILX | Scott | 31 min |
| May 17, 1:40 AM CDT | Severe Thunderstorm Warning | ILX | Morgan | 50 min |
| May 17, 1:56 AM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 34 min |
| May 17, 2:12 AM CDT | Severe Thunderstorm Warning | ILX | Cass | 48 min |
| May 17, 2:28 AM CDT | Flash Flood Warning | ILX | Tazewell | 3 hr |
| May 17, 7:43 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason | 47 min |
| May 17, 9:46 AM CDT | Severe Thunderstorm Warning | ILX | McLean | 29 min |
| May 17, 4:25 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham | 65 min |
| May 17, 4:59 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper, Richland | 31 min |
| May 17, 5:06 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 39 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.